Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 131, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 6, 2010, 3:15 AM CDT. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2010, 3:15 AM CDT (08:15 UTC)
- Expired
- Nov 6, 2010, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 107 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 8:45 AM CDT | FLOOD | 2 W Hormigueros, PR | THE GUANAJIBO RIVER ROSE TO FLOOD STAGE OF 20 FEET AT THE USGS RIVER SENSOR. |
| Nov 6, 9:15 AM CDT | FLASH FLOOD | Hormigueros, PR | ROAD 114 WAS REPORTED FLOODED AND IMPASSABLE DUE TO RIO GUANAJIBO OUT OF ITS BANKS. |
| Nov 6, 9:15 AM CDT | HEAVY RAIN 0 | Hormigueros, PR | ROAD 114 WAS REPORTED FLOODED AND IMPASSABLE DUE TO RIO GUANAJIBO OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 360 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
125
WGCA52 TJSJ 060815
FFWSJU
PRC023-067-097-121-125-061415-
/O.NEW.TJSJ.FF.W.0131.101106T0815Z-101106T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
415 AM AST SAT NOV 6 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
SABANA GRANDE
SAN GERMAN
CABO ROJO
MAYAGUEZ
* UNTIL 1015 AM AST
* AT 407 AM AST...U.S.G.S RIVER SENSORS INDICATED RIO GUANAJIBO IN
HORMIGUEROS AND SAN GERMAN WAS RISING RAPIDLY. AT THIS TIME...THE
USGS SENSOR INDICATED RIO GUANAJIBO NEAR SAN GERMAN HAD RISEN TO
10.60 FEET. THE FLOOD STAGE IS 13 FEET. MEANWHILE...RIO GUANAJIBO AT
HORMIGUEROS HAD RISEN TO 16.87. FLOOD STAGE IS 20 FEET.
THEREFORE...FLASH FLOODING IS EXPECTED ALONG THE RIO GUANAJIBO AND
SOME OF ITS SMALLER TRIBUTARIES THROUGH AT LEAST 1015 AM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1813 6719 1818 6719 1807 6694 1804 6695
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 9:54 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Nov 5, 9:54 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1054 PM AST FRI NOV 5 2010 .UPDATE...RADAR OBSERVATIONS INDICATE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MOST OF PUERTO RICO AND THE SURROUNDING WATERS. THE HEAVIEST RAINFALL FELL ACROSS PORTIONS OF PONCE AND VICINITY...WHERE DOPPLER WEATHER RADAR ESTIMATED 3 TO 5 INCHES SOME AREAS OF PONCE. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING OVERNIGHT HOURS AS THE MOISTURE ASSOCIATED WITH HURRICANE TOMAS CONTINUE TO MOVE ACROSS THE NORTHEASTERN CARIBBEAN. LATEST IR SATELLITE IMAGERY AND BLENDED TPW SHOWED EXTREMELY HIGH PWAT VALUES (GREATER THAN 2.5 INCHES) ACROSS THE LOCAL AREA IN ASSOCIATION WITH HURRICANE TOMAS NEAR 73 WEST THAT WILL CONTINUE TO MOVE NORTHEAST...ACROSS THE SOUTHWESTERN NORTH ATLANTIC DURING THE NEXT COUPLE OF DAYS. THIS APPROACHING MOISTURE HAS THE POTENTIAL TO BRING VERY ACTIVE WEATHER...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS...GUSTY WINDS AND POTENTIALLY HEAVY RAINFALL THROUGH AT LEAST SUNDAY. && .AVIATION...A MODERATE SOUTHEAST LOW LEVEL WIND FLOW WILL CONTINUE TO TRANSPORT OCCASIONAL PATCHES OF LOW TO MID LEVEL CLOUDS WITH EMBEDDED SHRA AND POSSIBLE ISOLATED THUNDERSTORMS ACROSS PARTS OF THE FLYING AREA DURING THE REST OF THE EVENING AND OVERNIGHT HOURS. SOME OF THE QUICK PASSING SHOWERS WILL PRODUCE TEMPO MVFR IN LOW CIG/VSBY AT LEAST TIL 06/04Z ACROSS TNCM...TKPK...TJPS AND TJSJ. THEREAFTER PREVAILING VFR CONDITIONS CAN BE EXPECTED UNTIL AT LEAST 06/14Z...WITH ANOTHER ROUND OF PERIODS OF MVFR OR EVEN IFR CONDITIONS AFTER 06/16Z THROUGH 06/23Z IN SHRA AND TSRA ACROSS THE THE FLYING AREA. MTN TOP OBSCR EXPECTED ALONG PARTS OF THE CORDILLERA CENTRAL OF PR. && .PREV DISCUSSION... /ISSUED 343 PM AST FRI NOV 5 2010/ SYNOPSIS...DEEP TROPICAL MOISTURE FEEDING INTO HURRICANE TOMAS WILL CONTINUE TO BRING OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS AND COASTAL WATERS FOR THE NEXT SEVERAL DAYS. DISCUSSION...HURRICANE TOMAS CONTINUES TO INTENSIFY...PULLING DEEP TROPICAL MOISTURE ACROSS THE LOCAL FORECAST AREA. DUE TO THE TIGHT PRESSURE GRADIENT ACROSS THE LOCAL ISLANDS...BREEZY AND OCCASIONALLY GUSTY WINDS HAVE DEVELOPED ACROSS MUCH OF THE AREA TODAY. EXPECT THE PRESSURE GRADIENT TO RELAX A BIT OVERNIGHT AND THE WINDS TO BECOME MORE SOUTHERLY ON SATURDAY AS HURRICANE TOMAS MOVES INTO THE SOUTHWESTERN ATLANTIC. SIGNIFICANT CHANGES IN LATEST RUN OF GFS...BUT MAJORITY OF LATEST GUIDANCE TRACKS TAKE TOMAS WELL NORTH OF THE LOCAL ISLANDS OVER THE NEXT SEVERAL DAYS. THIS WOULD RESULT IN A CONTINUED RELATIVE UNSETTLED WEATHER PATTERN ACROSS THE LOCAL ISLANDS THROUGH THE MIDDLE OF NEXT WEEK...AND AS A RESULT OPTED TO KEEP INHERITED FORECAST LARGELY IN TACK. MARINE...INCREASING SEAS EXPECTED ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES NEXT WEEK AS SWELLS FROM HURRICANE TOMAS WILL CREATE ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE LOCAL WATERS BEGINNING SUNDAY NIGHT OR MONDAY. AVIATION...A MODERATE TO STRONG SOUTHEAST LOW LEVEL WIND FLOW CONTINUED TO TRANSPORT OCNL PATCHES OF LOW TO MID LEVEL CLOUDS WITH EMBEDDED SHRA AND ISOLD TSRA ACROSS MUCH OF THE FLYING AREA DURG THE AFTN. SOME OF THE QUICK PASSING SHOWERS WILL PRODUCE TEMPO MVFR IN LOW CIG/VSBY AT LEAST TIL 06/00Z. THEREAFTER PREVAILING VFR CONDS CAN BE EXPECTED TIL AT LEAST 06/02Z...WITH ANOTHER ROUND OF INTMT MVFR OVERNIGHT THROUGH 06/12Z IN PASSING SHRA ACROSS THE FLYING AREA. MTN TOP OBSCR PSBL ALONG PARTS OF THE CORDILLERA CENTRAL OF PR EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 88 74 84 / 40 60 60 80 STT 78 86 76 84 / 50 50 70 80 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710-715-722-725-732-735-741. VI...SMALL CRAFT ADVISORY AMZ710-715-722-725-732-735. && 72/11
Hazardous weather outlook, Nov 5, 5:05 AM CDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST FRI NOV 5 2010 AMZ710>745-PRZ001>013-061015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 605 AM AST FRI NOV 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FAST MOVING SHOWERS ARE POSSIBLE ACROSS PUERTO RICO THROUGH THE MORNING HOURS. DURING THE AFTERNOON...AN INCREASE IN SHOWER ACTIVITY IS EXPECTED MAINLY ACROSS THE WESTERN INTERIOR AND NORTHWEST SECTION OF PUERTO RICO. LOCALIZED HEAVY RAINS MAY PRODUCE URBAN AND SMALL STREAM FLOODING OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DEEP TROPICAL MOISTURE FLOWING INTO TROPICAL CYCLONE TOMAS NORTHWEST THEN NORTH OF THE AREA FRIDAY THROUGH TUESDAY MAY HAVE WIDESPREAD AND VERY HEAVY RAINFALL WHICH COULD GENERATE FLOODING ACROSS PUERTO RICO. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. AMZ715-725-VIZ001-002-061015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 605 AM AST FRI NOV 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAINFALL IS EXPECTED TO BE ABOVE NORMAL SATURDAY THROUGH AT LEAST TUESDAY. LOCALIZED GUT FLOODING AND MUDSLIDES WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Local storm report, Nov 5, 10:23 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1123 PM AST FRI NOV 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD PONCE 17.99N 66.61W
11/05/2010 PONCE PR EMERGENCY MNGR
ROAD 14 AND LAS AMERICAS AVENUE WERE REPORTED FLOODED.
1041 PM FLASH FLOOD PONCE 17.99N 66.61W
11/05/2010 PONCE PR OTHER FEDERAL
U.S.G.S RIVER SENSOR INDICATED RIO CERRILLOS WENT OUT IF
ITS BANKS.
&&
FCASTROLocal storm report, Nov 6, 1:06 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
206 AM AST SAT NOV 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD AIBONITO 18.14N 66.27W
11/06/2010 AIBONITO PR OTHER FEDERAL
U.S.G.S RIVER SENSOR INDICATED RIO LA PLATA IN AIBONITO
WENT OUT OF ITS BANKS.
0146 AM FLASH FLOOD COMERIO 18.22N 66.22W
11/06/2010 COMERIO PR OTHER FEDERAL
RIO DE LA PLATA AT COMERIO WENT OUT OF ITS BANKS.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:27 PM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Nov 5, 7:50 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Nov 5, 8:37 PM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Nov 5, 8:47 PM CDT | Areal Flood Advisory | JSJ | 11 hr | |
| Nov 5, 10:16 PM CDT | Small Craft Advisory | JSJ | 5 hr | |
| Nov 5, 11:48 PM CDT | Flash Flood Watch | JSJ | 6 days | |
| Nov 6, 12:00 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 6, 5:56 AM CDT | Areal Flood Warning | JSJ | 10 hr | |
| Nov 6, 5:59 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Nov 6, 6:15 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 6, 6:35 AM CDT | Flash Flood Warning | JSJ | 115 min | |
| Nov 6, 7:40 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 6, 7:46 AM CDT | Areal Flood Advisory | JSJ | 72 min | |
| Nov 6, 9:17 AM CDT | Flash Flood Warning | JSJ | 118 min | |
| Nov 6, 11:18 AM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Nov 6, 11:42 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Nov 6, 1:26 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 6, 5:58 PM CDT | Areal Flood Advisory | JSJ | 8 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.